Follow by Email

Tuesday, July 5, 2011

HEALTH ALERT: Painkillers 'linked to irregular heart rhythm'!

Have you read, “Mayhem of the Miserables!available @ US$ 1/- with the Smashwords Summer/Winter promotion, ending July 31, 2011



Painkillers 'linked to irregular heart rhythm'

Commonly used painkillers like ibuprofen and aspirin can increase the risk of developing an irregular heart rhythm by up to 40 per cent, according to a new study published in the British Medical Journal.
The anti-inflammatories have been previously linked to a higher chance of heart attacks and strokes. Now, researchers at Aarhus University Hospital in Denmark have shown for the first time a connection between the drugs and atrial fibrillation, also known as irregular heart rhythm or flutter.
The condition is more common than heart failure and stroke, and is linked to a higher long-term risk of developing both, say the researchers.
Confirming the results, Prof Henrik Toft Sørensen, who led the study, however, said that heart disease patients should not stop taking the drugs, but they should discuss the potential risks with their doctor.
"The absolute risk is still low. It increases your risk from a very low level to a higher, but still low level," he was quoted by 'The Daily Telegraph' as saying.


Full Story at,

No comments:

Post a Comment